Major side effect of steroids
Jan 11, 2001
My boyfriend took steroids when he was 18 and he is now 25. His penis shrunk 2 inches in that short time of taking steroids. He has been an on and off depressed person mentally because of this. This has effected physically and mentally in a big way. When he thinks about it, he cant get an erection. This issue is a MAJOR problem in his life. He was getting help a few years ago, but then got so depressed he quit. Is there some way he can reverse the damage, or do something to get it back to the way it was...permanently? Not just temporary. He wants it back to the way it was before the damage of steroids. Can some kind of male specialist doctor help? Please get back to me...I cant stand to see my boyfriend like this.
Response from Dr. Young
I am not sure that penile "shrinkage"is really a side effect of steroid use. Clearly, testicular atrophy (shrinkage) can occur with the use of certain types of anabolic steroids.
It does sound like your boyfriend has significant issues relating to erectile dysfunction, and much may relate to psychological issues that involve body image. It is possible that he could have low testosterone levels, and this should be evaluated by his physician (free testosterone levels). I would strongly suggest that you (he) seek medical and psychiatric help. good luck -BY
Benjamin Young, M.D., Ph.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Bacteria That Causes Hepatitis B
- Can Jerking Off All The Time Make You Blind?
- Hiv 1 And 2 Test Was Nonreactive At 6 Months
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.